Forum Rules


Reply
 
LinkBack Thread Tools Search this Thread
Old Mar 5th, 2011, 10:53 AM   1
tsyhanochka
Pregnant (Expecting)
Active BnB Member
 
 
Join Date: Dec 2010
Location: Second star to the right, and straight on till morning.
Posts: 966

Birth Control and Migraines: Please read!


Hello Ladies (and the few gents)

I just got back from my physical at my new family doctor (GP). First Pap in 4 years... yikes I know! Everything looks ok, just waiting for test results and we're good to go... in the TTC sense when we're ready. for the rest go to my journal.

I learned something very shocking today. I've been diagnosed with migraines (with aura) since the age of 6 (am 29 now). For the first time ever I was told to stop taking the pill because of the risk of stroke!

My neurologist never mentioned a thing! My GP looked it up right in the office to show me the findings that said in no uncertain terms that the medical associations and the gynecologists agree that if you have Migraines especially with aura, and even still, you should not be on any type of oral contraceptive. The risk of stroke is way too high. I was told that an IUD is an option though, since its not chemical.

Please talk to your gyno, or neuro or GP if you have Migraines at all, at any age... even once a year! and you're on the pill. I got so upset I started crying. A good friend had a stroke at 27 because she smoked and was on the pill, and her life was never the same. She's since recovered, but it took a few years to get most of her speech back.

Since I never smoked I figured I'm ok. but this just floored me.

PLEASE take care of yourselves ladies, we have many family planning options. When OH gets home, we're going to talk about this, and I'm pretty sure he'll be with me on this. I'm not going to take another pill.

I don't think I'll bother with the IUD since we're going to be trying in less than a year, seems like there are better options for us. But for sure that will be my BC of choice in between and after until he gets snipped (which is something we've talked about).

Much Love



 
Status: Offline
 
Old Mar 5th, 2011, 11:24 AM   2
MissKM
Waiting To Try (WTT)
Active BnB Member
 
 
Join Date: Jan 2011
Location: London
Posts: 561
hiya hun, thanks for putting this up.
i also get migraines (occasionally with aura) and i was put on the mini pill by my GP. ive been told something slightly diff to you though

i was told i could never go on a combined contraceptive as it would put me at high risk of a blood clot in the brain and a stroke. however as the mini pill only has the synthetic version of progesterone it would be ok.

now im a little concerned...i think on my next trip to the GP ill be bringing this up!! xx



 
Status: Offline
 
Old Mar 5th, 2011, 12:13 PM   3
odd_socks
Waiting To Try (WTT)
BnB Elite
 
Join Date: Jun 2010
Posts: 10,611
wow i never knew that, i think alot of girls on here will be very grateful for the info x



 
Status: Offline
 
Old Mar 5th, 2011, 12:28 PM   4
Nimoo
Pregnant (Expecting)
Active BnB Member
 
 
Join Date: Oct 2010
Location: UK
Posts: 961
thanks hun...



Status: Offline
 
Old Mar 5th, 2011, 12:29 PM   5
Aprilshowers
Waiting To Try (WTT)
Active BnB Member
 
 
Join Date: Feb 2011
Location: Hamburg, Germany
Posts: 777
Thanks for posting. I only knew I couldn't be on the pill because I was getting migraines with an aura. She just said I couldn't take it anymore but never mentioned it was because I could get a stroke.



 
Status: Offline
 
Old Mar 5th, 2011, 13:04 PM   6
aubreee
AutoSignup (SAAB)
Active BnB Member
 
 
Join Date: Jun 2010
Posts: 443
Oh i just posted a thread in GS about the side effects of the pill.

i've been getting headaches and nausea lately and i think it's from the pill.

what if you get these side effects? are you supposed to stop taking it?



 
Status: Offline
 
Old Mar 5th, 2011, 13:09 PM   7
Aprilshowers
Waiting To Try (WTT)
Active BnB Member
 
 
Join Date: Feb 2011
Location: Hamburg, Germany
Posts: 777
Quote:
Originally Posted by aubreee View Post
Oh i just posted a thread in GS about the side effects of the pill.

i've been getting headaches and nausea lately and i think it's from the pill.

what if you get these side effects? are you supposed to stop taking it?
The pills can cause side effects. This doesn't mean you should stop taking it without consulting your doctor first. I would make an appointment and have a chat with your GP and see what they have to say.



 
Status: Offline
 
Old Mar 5th, 2011, 13:43 PM   8
tsyhanochka
Pregnant (Expecting)
Active BnB Member
 
 
Join Date: Dec 2010
Location: Second star to the right, and straight on till morning.
Posts: 966
Migraines are very different from headaches. Not to say they aren't painful in their own right, just neurologically speaking they are different. which is why wrote Migraine and the pill.

If you are getting side effects from the pill, or any drug you should talk to your doctor. The medical journal she showed me quoted th WHO and a medical association in the US as well as a gyno association, all agreed on this one. They specified aura, but women over 35 who have migraines should not take it either.

Talk to your medical person, that's the main advice I wanted to put out there.

OH just got home I told him I had 2 weeks left in my pack, he told me to just throw them out. This is much sooner than we planned but we'll use other methods until we're ready to start.

Thanks for listening ladies, spread the word when you can. I have had 2 neurologists and this is my 3rd GP (I moved and one retired) It took that many people for one to know this. So it pays to look into things. Normally I'm not a sensationalist, but this just took the wind from me today.

Much Love



 
Status: Offline
 
Old Mar 6th, 2011, 10:51 AM   9
xsadiex
Mum (Mom)
BnB Addict
 
Join Date: Oct 2010
Location: West sussex
Posts: 3,182
You can still take the progesterone only pill though as it's the oestrogen which is the hormone which is the problem x



Status: Offline
 
Old Mar 6th, 2011, 16:47 PM   10
porkypig
Mum (Mom)
BnB Addict
 
 
Join Date: Aug 2008
Posts: 4,799
I get aura migraines and my gp changed my pill im on Femulen now (i think its the mini-pill, progesterone only) xx



 
Status: Offline
 
Reply



Bookmarks

Tags
birth , control , migraines , read

Thread Tools Search this Thread
Search this Thread:

Advanced Search



SEO by vBSEO